Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 8, 2011, 3:10 PM MDT for Clark County, Fremont County, Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 3:10 PM MDT (21:10 UTC)
- Expired
- Jul 8, 2011, 4:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 191 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:35 PM MDT | HAIL 0.5 | 5 Se Rea, ID | |
| Jul 8, 3:35 PM MDT | HAIL 0.5 | Island Park, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS55 KPIH 082110
SVRPIH
IDC033-043-082200-
/O.NEW.KPIH.SV.W.0024.110708T2110Z-110708T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
310 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO...
NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITY OF ISLAND PARK...
* UNTIL 400 PM MDT
* AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF REA...
OR 10 MILES WEST OF ISLAND PARK...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
REA...
MACKS INN...
HENRYS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4431 11163 4448 11173 4457 11159 4455 11150
4461 11153 4474 11134 4464 11123 4458 11122
4458 11119 4453 11112 4450 11112 4449 11106
4445 11103 4438 11104
TIME...MOT...LOC 2109Z 247DEG 24KT 4443 11156
$$
JKEYES2 follow-up statements
580
WWUS55 KPIH 082130
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
330 PM MDT FRI JUL 8 2011
IDC033-043-082200-
/O.CON.KPIH.SV.W.0024.000000T0000Z-110708T2200Z/
CLARK ID-FREMONT ID-
330 PM MDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN FREMONT AND EXTREME NORTHEASTERN CLARK COUNTIES...
AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND NOW POSSIBLE DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR ISLAND PARK...MOVING EAST AT 35 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
MACKS INN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4431 11163 4448 11173 4457 11159 4455 11150
4461 11153 4474 11134 4464 11123 4458 11122
4458 11119 4453 11112 4450 11112 4449 11106
4445 11103 4438 11104
TIME...MOT...LOC 2129Z 259DEG 32KT 4445 11133
$$
JKEYES738
WWUS55 KPIH 082154
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
354 PM MDT FRI JUL 8 2011
IDC033-043-082204-
/O.EXP.KPIH.SV.W.0024.000000T0000Z-110708T2200Z/
CLARK ID-FREMONT ID-
354 PM MDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREMONT AND
EXTREME NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 400 PM MDT...
AT 354 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE
THE WARNING HAS BEEN ALLOWED TO EXPIRE. A NEW SEVERE THUNDERSTORM
WARNING WILL BE ISSUED MOMENTARILY FOR NEW STORMS SOUTHWEST OF
ISLAND PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4431 11163 4448 11173 4457 11159 4455 11150
4461 11153 4474 11134 4464 11123 4458 11122
4458 11119 4453 11112 4450 11112 4449 11106
4445 11103 4438 11104
TIME...MOT...LOC 2154Z 259DEG 32KT 4449 11102
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:25 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 8, 1:25 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT FRI JUL 8 2011 .DISCUSSION...TSTMS DEVELOPING OVER THE MTNS THIS AFTN AS THE AIRMASS DESTABILIZES. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE TSTMS. ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING. BRISK WINDS IN THE SNAKE RIVER PLAIN THIS AFTN WILL ALSO DIMINISH THIS EVENING. AS THE UPPER TROF OVER BC MOVES TO THE EAST...UPPER FLOW OVER ID WILL BECOME MORE WESTERLY BY SATURDAY. THIS WILL LIMIT THE MONSOON MOISTURE TO THE SOUTHERN HIGHLANDS...SO ONLY EXPECTING ISOLD TSTMS THERE. BU SUNDAY...SW FLOW RETURNS...AND WITH IT THE MONSOON MOISTURE. THIS SHOULD RESULT IN AN INCREASE IN TSTM COVERAGE SUN AFTN. BEST CHANCES WILL BE IN THE SOUTHERN HIGHLANDS. BY MIDWEEK... AN UPPER LOW DIGS INTO THE PAC NW COAST. THIS CUTS OFF THE MONSOON FLOW BUT ALLOWS SOME PAC MOISTURE INTO THE NORTHERN PARTS OF THE FCST AREA. THIS WILL SHIFT THE TSTMS MAINLY TO THE CENTRAL MTNS AND THE DIVIDE FOR WED AND BEYOND. TEMPS WILL STAY NEAR SEASONAL NUMBERS. HEDGES && .AVIATION...RADAR IMAGERY SHOWING SHOWERS WITH SOME ISOLATED LIGHTNING STRIKES OVER THE CENTRAL MOUNTAINS JUST NORTHEAST OF SUN VALLEY. DRY AIR WILL BE MOVING IN BEHIND THAT AREA OF STORMS LATER THIS AFTERNOON. FURTHER THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE SOUTHERN AND EASTERN HIGHLANDS AND HAVE THUS KEPT CB MENTION AT THE OTHER TERMINALS. WINDS WILL BE STRONG THIS AFTERNOON AND EARLY EVENING UNDER A FAIRLY TIGHT PRESSURE GRADIENT. CONDITIONS SHOULD REMAIN VFR THROUGHOUT THE PERIOD. HINSBERGER && .FIRE WEATHER...THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD BE CONFINED TO THE HIGHER ELEVATIONS...ESPECIALLY OVER THE SOUTHERN AND EASTERN HIGHLANDS. IN THE SNAKE PLAIN...GUSTY WINDS SHOULD SUBSIDE AFTER SUNSET TONIGHT. DRIER CONDITIONS ARE EXPECTED OVER THE NEXT COUPLE OF DAYS BUT SLIGHT CHANCES OF ISOLATED THUNDERSTORMS WILL REMAIN OVER THE MOUNTAINS IN THE AFTERNOON AND EARLY EVENING. SOUTHERLY FLOW WILL PICK UP BY EARLY NEXT WEEK AND SHOULD BRING ADDITIONAL MOISTURE TO THE AREA. HINSBERGER && .HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR THE TETON RIVER NEAR SAINT ANTHONY AND THE SNAKE RIVER AT BLACKFOOT. THE HENRYS FORK AT ST REXBURG IS AT FLOOD STAGE AND WILL SLOWLY FALL. THE FLOOD WARNING FOR THE HENRYS FORK HAS BEEN LIFTED. THE HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ021. FLOOD WARNINGS ARE IN EFFECT FOR THE SNAKE RIVER AT BLACKFOOT AND TETON RIVER NEAR SAINT ANTHONY. &&
Hazardous weather outlook, Jul 8, 4:15 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT FRI JUL 8 2011 IDZ021-091015- LOWER SNAKE RIVER PLAIN- 415 AM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LAKE WIND ADVISORY IN EFFECT FROM NOON THROUGH 9 PM MDT FOR AMERICAN FALLS RESERVOIR FOR 20 MPH SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 8, 2:02 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
202 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 11 WSW BUIST 42.26N 112.62W
07/08/2011 M0.25 INCH ONEIDA ID TRAINED SPOTTER
VERY HEAVY RAIN AS WELL
&&
CHATTINGSSpecial weather statement, Jul 8, 2:39 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 239 PM MDT FRI JUL 8 2011 IDZ022>024-082130- ONEIDA ID-BANNOCK ID-FRANKLIN ID- 239 PM MDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MALAD..MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ONEIDA COUNTY... RURAL SOUTHERN BANNOCK COUNTY... RURAL WESTERN FRANKLIN COUNTY... RURAL SOUTHEASTERN BANNOCK COUNTY... LAT...LON 4236 11201 4204 11201 4205 11231 4222 11240 TIME...MOT...LOC 2038Z 250DEG 28KT 4217 11224 HINSBERGER
Special weather statement, Jul 8, 2:45 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
245 PM MDT FRI JUL 8 2011
IDZ019-082130-
CLARK ID-FREMONT ID-
245 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 330 PM MDT
AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF IDMON..MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REA AND ISLAND PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4438 11125 4425 11177 4440 11190 4456 11154
4455 11151 4455 11148 4455 11150 4457 11151
4463 11140
TIME...MOT...LOC 2045Z 244DEG 19KT 4436 11177
HEDGESLocal storm report, Jul 8, 2:50 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
250 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MALAD CITY 42.19N 112.25W
07/08/2011 M0.50 INCH ONEIDA ID LAW ENFORCEMENT
WINDS ESTIMATED TO AROUND 40 MPH AS WELL
&&
CHATTINGSLocal storm report, Jul 8, 2:58 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
258 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 N IDMON 44.43N 111.90W
07/08/2011 M0.50 INCH CLARK ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Jul 8, 3:01 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
301 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ESE MALAD CITY 42.19N 112.24W
07/08/2011 M0.50 INCH ONEIDA ID TRAINED SPOTTER
FELL IN 35 MINUTES
&&
CHATTINGSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:28 PM MDT | Special Weather Statement | PIH | Fremont | 32 min |
| Jul 7, 7:05 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 40 min |
| Jul 7, 7:57 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer, Lincoln | 63 min |
| Jul 8, 4:07 AM MDT | Lake Wind Advisory | PIH | 17 hr | |
| Jul 8, 1:20 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 40 min |
| Jul 8, 1:56 PM MDT | Tornado Warning | PIH | Clark | 36 min |
| Jul 8, 2:39 PM MDT | Special Weather Statement | PIH | Oneida | 51 min |
| Jul 8, 2:45 PM MDT | Special Weather Statement | PIH | Fremont | 45 min |
| Jul 8, 2:47 PM MDT | Areal Flood Advisory | PIH | Teton | 48 hr |
| Jul 8, 3:41 PM MDT | Flash Flood Warning | PIH | Clark, Fremont | 3 hr |
| Jul 8, 3:57 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 33 min |
| Jul 8, 4:08 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Jul 8, 4:47 PM MDT | Special Weather Statement | PIH | Bear Lake | 43 min |
| Jul 8, 4:47 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.